CITALOPRAM - has anyone had success coming off it?

Hi, so sorry this is unrelated to our lung health but it's causing me worry & stress on my daughters behalf.

She's 29 & was px about 3 years ago to help cope with the distress of watching her dad's suffering and subsequent death at end of 2010. It was a very traumatic few years for us all.

She's tried to come off it and is finding it so difficult. Logical answer is to speak to GP but there doesn't seem to be much support there.

Has anyone here been successful?

Would greatly appreciate any experiences.

Thank you, peeg

10 Replies

oldestnewest
  • Hi Peeg! I am taking Citalolpram and I absolutely hated taking it to begin with...it made me feel horrid. So Instead of taking a whole one I started to cut it in half and slowly built up to to a full one....still felt bad, but not as bad! Anyway..my point is I would suggest coming off of it slowly, ie cut down to half a pill for a few weeks, to let her body adjust to not taking a whole one ...also I know that when I forget to take a pill (like last night) I was wide awake at 3 am..I was wondering why? Then realised Id forgot to take my med...so I got up, took it and was asleep within a few minutes...so this really is the reason I take the med as I have bad sleeping issues...my point? I would suggest your daughter gets either some sleeping pills from her GP to help with the weaning off of the med or buys some One a night Nytol for herself until her body gets used to being off the med. I don't know if this is at all helpful or what you were looking for, but it is all I can say right now as I am not trying to come off of th med due to the fact that they really help me sleep! Good luck x

  • I know she's seen GP about it several times & hasn't got anywhere.

    The Nytol sounds like a good idea, I know one of her problems was inability to sleep.

    I took Prozac through the really difficult time and weaned myself off over several months - took twice as long as GP advised and have never looked back (ha, although thinking about it, my lung problems started just after i'd come off them)!

    Thank you Lillytan,

  • The easiest way is as Lillytan has said and that is to reduce slowly I was on 20mg then gradually down to 10mg then down to 5mg then to every other day then every third day etc BUT medical advice is needed. I also had some CBT therapy. I hope your daughter succeeds.

    Janet xxx

  • Thank you very much Jan, I think she's on 20mg too.

    I shall ask her if she's able to cut hers and if so buy her a tablet cutter. The GP wasnt much help (as she's 29 she's not going to listen to Mum but she may take note of 'my friends' experiences).

  • I was on them a few years ago and what I found much better for me than using tablets was yoga, relaxation music and best of all aromatherapy, in fact I found it that beneficial I became an aromatherapist.... Hope she manages to find the strength to get off them and stays well.... Heather x

  • Have you spoken to your local pharmacist they know more about the chemical make up of meds than the dr.

  • Ah thanks, good idea, I'll pop into Boots tomorrow when it's quiet xx

  • Hi peeg. I was on it for over two years and very gradually reduced it, the advice was to take as much time as I needed. Can't remember exactly how long it took, but I think it was between six to nine months.

    Hope your daughter get the help she needs

  • Thank you Puffed

  • your are very welcome. Hope you manage to overcome the problem x

You may also like...